Tagged: Secondary Gout Support Group
March 22, 2018 at 7:13 pm #6676
Nandlal HardialParticipantŦallars: Ŧ -0.03
I was being treated for an acute virus..ordered to do a blood test which showed High Cholestrol and High BP with also High Uric Acid levels of 9.2.
I was treated with Crestor for the Cholesterol & Nifelat Retard (Nifelat Retard is a selective calcium channel blocker class II, a derivative of dihydropyridine) for the high BP…But was not given anything to lower the Uric Acid.
End result both of the medication along with some antibiotics for the virus triggered a bad side effects causing my knees down to my toes to swell and pain in my right hand. This started around the 27th Feb 2018 & stopped all medication. I was put on some steriods. I did another Uric acid test around the 12 March 2018 which showed Uric Acid had dropped dramatically to about 5.7. But still my 2nd toe and ankle on my right foot is swollen and pains alot.
I cannot wear my shoes and cannot go to work.
Please, I need help.
Nandlal Hardial from Trinidad and Tobago.
March 25, 2018 at 7:00 pm #6681
nobodyParticipantŦallars: Ŧ 502.51
I didn’t answer earlier since I don’t know anything about the drugs you’ve been taking. But since your post remains unanswered, here’s my opinion:
First, you should try to put an end to this swelling. What you describe sounds harmful. If the steroids didn’t help, you could ask a doctor if you could try regular anti-inflammatory drugs. A strong dose might be required but these drugs can be dangerous so be sure to discuss the matter with a professional, especially if you feel side effects.
Second, you will have to keep monitoring your uric acid. Maybe it was only high because of the virus. But if you’ve had high uric acid for a long time, you may need lifelong uric acid medication such as allopurinol to stop gout from coming back more and more often. It may also take a long time after you start the treatment for the strange swelling and pains to go away for good. So people often take a drug which prevents gout swelling and pain along with the uric acid treatment during the first few months.
You should log in to GoutPal to reply to this topic.
If you need more information, get it from Keith Taylor’s Log-in Help.